Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A compactum that cannot be an attractor of a self-map on a manifold


Author: Bernd Günther
Journal: Proc. Amer. Math. Soc. 120 (1994), 653-655
MSC: Primary 55P55; Secondary 54H20, 57N25, 58F12
DOI: https://doi.org/10.1090/S0002-9939-1994-1170544-3
MathSciNet review: 1170544
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A one-dimensional compactum (in fact, a certain solinoid) is constructed, such that there does not exist a self-map on a manifold having this compactum as attractor.


References [Enhancements On Off] (What's this?)

  • [1] K. Borsuk, Theory of shape, Monografie Matematyczne, vol. 59, Polish Scientific Publishers, 1975. MR 0418088 (54:6132)
  • [2] B. Günther and J. Segal, Every attractor of a flow on a manifold has the shape of a finite polyhedron, Proc. Amer. Math. Soc. 119 (1993), 321-329. MR 1170545 (93k:54044)
  • [3] S. Mardešićand J. Segal, Shape theory, North-Holland Math. Library, vol. 26, North-Holland, Amsterdam, 1982. MR 676973 (84b:55020)
  • [4] R. M. Schori, Chaos: An introduction to some topological aspects, Continuum Theory and Dynamical Systems (Morton Brown, ed.), Contemp. Math., vol. 117, Amer. Math. Soc., Providence, RI, 1991, pp. 149-161. MR 1112812 (92f:58113)
  • [5] E. H. Spanier, Algebraic topology, McGraw-Hill, New York, 1966. MR 0210112 (35:1007)
  • [6] R. F. Williams, Classification of one-dimensional attractors, Proc. Sympos. Pure Math., vol. 14, Amer. Math. Soc., Providence, RI, 1970, pp. 341-361. MR 0266227 (42:1134)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55P55, 54H20, 57N25, 58F12

Retrieve articles in all journals with MSC: 55P55, 54H20, 57N25, 58F12


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1994-1170544-3
Keywords: Dynamical systems, attractors, shape, solenoid
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society